Mississippi, 2004Funnel Cloud in Mississippi, June 24, 2004
June 24, 2004 · NWS LIX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 24, 10:00 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 24, 10:00 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT FRI JUN 24 2004
...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH TONIGHT...
.DISCUSSION...
MOSAIC RADAR IMAGERY CONTINUE TO SHOW A LARGE AREA OF RAIN FROM
SOUTH CENTRAL MISSISSIPPI TO JUST SOUTH OF HOUSTON WITH A FEW
THUNDERSTORMS ON THE LEADING EDGE...MORE NUMEROUS OVER GULF. THREE
HOUR RAINFALL TOTALS...FROM 8 AM TO 11 AM...WERE UP TO 1.5 TO 1.8
INCHES NORTHWEST OF BATON ROUGE. THE MODERATE RAINFALL...HEAVY
RAINFALL ON THE LEADING EDGE...HAS NOT CAUSED ANY WIDESPREAD
FLOODING PROBLEMS YET. VISIBLE SATELLITE REVEALED A DENSE CANOPY OF
CLOUDS OVER THE REST OF THE FORECAST AREA. WILL HAVE TO LOWER
AFTERNOON HIGHS WITH THIS UPDATE PACKAGE. IN ADDITION...WILL
CONTINUE FLOOD WATCH FOR NOW.
&&
PRELIMINARY POINT NUMBERS...
MCB 78 69 85 70 / 90 70 70 60
BTR 77 71 85 72 / + 70 80 60
MSY 83 73 87 73 / + 60 80 60
GPT 84 72 87 75 / + 60 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>040-046>050-056>70 THROUGH TONIGHT.
MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH TONIGHT.
LA AND MS COASTAL WATERS...NONE.
&&
18
Hazardous weather outlook, Jun 24, 12:20 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU JUN 24 2004
LAZ034>038-046>050-056-MSZ068>070-251200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
120 PM CDT THU JUN 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.FLOODING...
A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS
BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SIX
INCHES.
.THUNDERSTORMS...
SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS OF 40 TO 50
MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING THIS
AFTERNOON. A FEW STORMS MAY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE REMAINS A CHANCE THAT HEAVY RAINS WILL PERSIST THROUGH FRIDAY.
THE MAIN WEATHER PATTERN WILL CHANGE SLOWLY. THERE IS A CHANCE OF
THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR FLOOD
MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR REPORTED
STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.
LAZ039-040-057>070-MSZ071-077-080>082-251200-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
120 PM CDT THU JUN 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 40
TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS WITH RATES 2
TO 3 INCHES PER HOUR. A FEW STORMS MAY BECOME SEVERE.
.MARINE...
WATERSPOUT DEVELOPMENT IS POSSIBLE IN THE NEAR COASTAL WATERS
THROUGH 3 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM FRIDAY.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. PROMPTLY RELAY OF ANY OBSERVED OR REPORTED
FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE.
Funnel Cloud, Pearl River
- When
- June 24, 1:50 PM CST
- Where
- Pearl River County, Mc Neil
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.769, -89.590 (the zone’s center; the record gives no point)
A funnel cloud was observed along Interstate 59 just north of McNeill.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 24, 20042 deaths · 1 event
- Hail and Damaging Winds in Ohio, June 24, 20049 injured · $432,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Texas, June 24, 2004$100,000 · 1 in hail · 4 events
- Flash Flooding in Texas, June 24, 2004$65,000 · 4 events
- Lightning Strike in South Carolina, June 24, 2004$50,000 · 1 event
- Lightning Strike in Alabama, June 24, 2004$40,000 · 1 event
- Flash Flood and Hail in New Mexico, June 24, 2004$20,000 · 1 in hail · 4 events
- Flooding in Louisiana, June 24, 20047 events
- Hail and Damaging Winds in Ohio, June 24, 2004$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 24, 20041 in hail · 4 events
- Hail and Damaging Wind in Kansas, June 24, 20041.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 24, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407305.